Alert archive / New Mexico / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 89, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Oct 12, 2000, 4:06 PM MDT for Bernalillo County, Sandoval County, New Mexico. It was in force for 39 min. 2 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Oct 12, 2000, 4:06 PM MDT (22:06 UTC)
- Expired
- Oct 12, 2000, 4:45 PM MDT
- In force
- 39 min
- Issued by
- NWS Albuquerque, NM
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Bernalillo County, NM, Sandoval County, NM
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 12, 4:10 PM MDT | Hail 1 | Paradise Hills, NM | |
| Oct 12, 4:30 PM MDT | Hail 1 | Rio Rancho, NM |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 10.1 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 48 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 707 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 128 m²/s²
- 0-3 km storm-relative helicity
- 148 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KABQ 122210 SVRABQ NMC001-043-122245- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 406 PM MDT THU OCT 12 2000 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN BERNALILLO COUNTY IN CENTRAL NEW MEXICO SOUTH CENTRAL SANDOVAL COUNTY IN NORTH CENTRAL NEW MEXICO * UNTIL 445 PM MDT * AT 357 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 12 MILES WEST OF PARADISE HILLS...OR ABOUT 16 MILES WEST OF ALBUQUERQUE...MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE AFFECTING THE WEST SIDE OF ALBUQUERQUE AND THE RIO RANCHO AR4EA OVER THE NEXT 45 MINUTES. AT 400 PM...MARBLE SIZE HAIL WAS REPORTED BY THE PUBLIC NEAR TAYLOR RANCH. LAT...LON 3511 10710 3495 10698 3521 10646 3558 10651 &&
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 12, 11:19 AM MDT, 4 hours 47 minutes earlier.
Area forecast discussion, Oct 12, 11:19 AM MDT, 4 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1119 AM MDT THU OCT 12 2000 A NUMBER OF TWEAKS TO WINDS...POPS (MOSTLY WEST AND NORTH) AND CLOUDS AND PCPN WORDING AS WELL. SOFTENED HAIL AND STRONG WINDS DOWN TO SMALL HAIL AND GUSTY WINDS AS DONT SEE QUITE STRONG ENOUGH CONVECTION INGREDIENTS MIX TO WARRANT...THOUGH PORTIONS CENTRAL AND WEST WILL BE IN RIGHT REAR QUAD OF JET MAX THIS AFTERNOON. ELIMINATED HAIL/STRONG WINDS "FOR MOST OF EASTERN PLAINS AS MOISTURE GRADIENT AT MID LEVELS TO BE A BIT TOO FAR WEST AND THAT AREA STILL A LITTLE TOO WARM ALOFT. 43 .ABQ...NONE
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 12, 5:17 PM MDT | Severe Thunderstorm Warning | ABQ | Los Alamos, Sandoval, Santa Fe | 43 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.